Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 27, NWS Pendleton, OR

December 23, 2005Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 23, 2005, 8:55 PM PST for Union County, Oregon. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2005, 8:55 PM PST (04:55 UTC)
Expired
Dec 25, 2005, 12:00 PM PST
In force
39 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2005-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2005-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 240455
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
855 PM PST FRI DEC 23 2005


ORZ049-241200-
/O.NEW.KPDT.WI.Y.0027.051224T0455Z-051224T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
855 PM PST FRI DEC 23 2005

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST SATURDAY.

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED
THROUGH SATURDAY AFTERNOON ACROSS LADD AND PYLES CANYONS. AREAS
TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS
WIND...WITH SOUTH WINDS OF 20 TO 30 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
6 follow-up statements
000 
WWUS76 KPDT 241133
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
333 AM PST SAT DEC 24 2005

ORZ049-241945-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-051224T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
333 AM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

WINDS WILL INCREASE THROUGH THE GRANDE RONDE VALLEY TODAY. SOUTH
WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS
LADD AND PYLES CANYONS THIS MORNING AND WILL CONTINUE THROUGH 3 PM.
AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS
WIND... WITH SOUTH WINDS OF 20 TO 30 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 242031
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1231 PM PST SAT DEC 24 2005

ORZ049-250445-
/O.EXT.KPDT.WI.Y.0027.000000T0000Z-051225T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
1231 PM PST SAT DEC 24 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. 

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT.
LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS
BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA
GRANDE...WILL EXPERIENCE LESS WIND.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. 

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 250308
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
708 PM PST SAT DEC 24 2005

ORZ049-251200-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-051225T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
708 PM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT. LOOK FOR
THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN
UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA
GRANDE...WILL EXPERIENCE LESS WIND.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 251146
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
346 AM PST SUN DEC 25 2005

ORZ041-044-WAZ024-027-028-251600-
/O.NEW.KPDT.FG.Y.0001.051225T1200Z-051225T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...WHITE SALMON...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES
346 AM PST SUN DEC 25 2005

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AREAS OF DENSE FOG WILL CONTINUE ACROSS THE YAKIMA VALLEY...THE
LOWER COLUMBIA BASIN...AND THE EASTERN COLUMBIA RIVER GORGE
THROUGH 8 AM. THE VISIBILITY WILL BE LESS THAN A QUARTER MILE IN
PLACES. PATCHY FREEZING FOG CAN ALSO BE EXPECTED WHERE
TEMPERATURES ARE SLIGHTLY BELOW FREEZING. FREEZING FOG WILL CAUSE
SPOTS OF ICE TO FORM ON ROADWAYS AND SURFACES.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ049-252000-
/O.EXT.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
346 AM PST SUN DEC 25 2005

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH 12 PM PST TODAY. LOOK
FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN
UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA GRANDE...
WILL EXPERIENCE LESS WIND. WINDS WILL DECREASE IN THE AFTERNOON
BUT WILL REMAIN BREEZY THROUGH THE DAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 251559
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
759 AM PST SUN DEC 25 2005

ORZ041-044-WAZ024-027-028-251700-
/O.CAN.KPDT.FG.Y.0001.000000T0000Z-051225T1600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...WHITE SALMON...SUNNYSIDE...YAKIMA...CONNELL...
PROSSER...TRI-CITIES
759 AM PST SUN DEC 25 2005

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE DENSE
FOG ADVISORY. 

VISIBILITIES HAVE IMPROVED TO A HALF MILE OR BETTER AT MOST
LOCATIONS. THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED.
PATCHES OF FOG LESS THAN ONE QUARTER MILE MAY STILL BE ENCOUNTERED
AT TIMES...BUT MOST LOCATIONS WILL REMAIN AT ONE HALF MILE OR
BETTER THROUGH THE REST OF THE DAY.

$$

ORZ049-252000-
/O.CON.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
759 AM PST SUN DEC 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH 12 PM PST TODAY.
LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS
BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA
GRANDE...WILL EXPERIENCE LESS WIND. WINDS WILL DECREASE IN THE
AFTERNOON BUT WILL REMAIN BREEZY THROUGH THE DAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 251953
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1153 AM PST SUN DEC 25 2005


ORZ049-252100-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITY OF...LA GRANDE
1153 AM PST SUN DEC 25 2005

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

PRESSURE GRADIENTS ACROSS NORTHEAST OREGON ARE SLOWLY BEGINNING TO
RELAX THIS AFTERNOON...RESULTING IN SOUTH WINDS OF 20 TO 30 MPH.
THESE GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE GRANDE RONDE
VALLEY THROUGH THIS AFTERNOON...BUT REMAIN BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY WILL EXPIRE AT NOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 8:30 PM PST, 25 minutes earlier.

Area forecast discussion, Dec 23, 8:30 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
830 PM PST FRI DEC 23 2005

.DISCUSSION...A SURFACE WARM FRONT CONTINUES TO PUSH ACROSS
WASHINGTON...WITH UPPER LEVEL ENERGY CROSSING THE PACIFIC NORTHWEST
IN SOUTHWESTERLY FLOW ALOFT. RADAR SHOWS A PRECIPITATION SHIELD
MOVING EAST-NORTHEAST ACROSS MAINLY WASHINGTON...WITH SOME RAIN
AS FAR SOUTH AS MEACHAM. THIS SHIELD WILL CONTINUE TO NUDGE NORTH
AND EAST OVERNIGHT...WITH A GOOD COVERAGE OF RAIN CONTINUING ACROSS
THE WASHINGTON CASCADE EAST SLOPES AND THE KITTITAS VALLEY...WITH
CHANCE POPS FOR THE REMAINDER OF WASHINGTON/WALLOWA COUNTY OREGON.
WILL ALSO KEEP SCHC POPS FOR EXTREME NORTHERN OREGON. SOUTHERLY
WINDS CONTINUE TO INCREASE ACROSS THE GRANDE-RONDE VALLEY AS SURFACE
GRADIENTS TIGHTEN. THIS TREND WILL CONTINUE...WITH NAM SHOWING
SURFACE GRADIENTS 12-14 MILLIBARS BETWEEN ONTARIO AND MEACHAM. THESE
TYPES OF GRADIENTS WOULD SUPPORT HIGH WIND WARNING CRITERIA...BUT
WITH MID LEVEL SUPPORT QUITE LIMITED...WILL GO WITH A WIND
ADVISORY...EMPHASIZING LADD AND PYLES CANYONS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT
PSC/ALW/PDT/RDM...WITH OCCASIONAL MVFR VISIBILITIES AT DLS FOR THE
NEXT FEW HRS...AND IFR CONDITIONS AT YKM FOR THE NEXT 3-6 HRS WITH
FOG/RAIN AND OCCASIONAL MVFR CONDITIONS FOR THE REMAINDER OF THE
OVERNIGHT HRS. THE NORTHERN PORTIONS OF TWEB ROUTES 355/368 WILL
EXPERIENCE AREAS OF MVFR/IFR CONDITIONS THROUGH THE OVERNIGHT HRS.

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 3 PM PST SATURDAY FOR ORZ049.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

ALLEN
Hazardous weather outlook, Dec 23, 5:00 AM PST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST FRI DEC 23 2005

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241245-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WARM FRONT MOVING ACROSS WESTERN WASHINGTON AND NORTHWEST OREGON
WILL SPREAD RAIN ALONG THE EAST SLOPES OF THE CASCADES TODAY AND
TONIGHT WITH A SLIGHT CHANCE IN THE EASTERN COLUMBIA RIVER GORGE AND
THE KITTITAS VALLEY TONIGHT.  RAIN WILL BE LOCALLY HEAVY NEAR THE
WASHINGTON CASCADE CREST.

.DAYS TWO THROUGH SEVEN...CHRISTMAS EVE THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ADDITIONAL MOISTURE OFF THE PACIFIC WILL BRING AREAS OF RAIN ALONG
THE EAST SLOPES OF THE CASCADES ON CHRISTMAS EVE AND CHRISTMAS DAY.
THE REMAINDER OF THE FORECAST AREA MAY SEE A FEW SHOWERS ON
CHRISTMAS DAY. AN ACTIVE WEATHER PATTERN WITH RAIN AND HIGH
ELEVATION SNOW WILL BEGIN SUNDAY NIGHT AND WILL CONTINUE THROUGH THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.